Our partner

olanzapine

Medication about Anti-Psychotics message board, open discussion, and online support.
Forum rules
We are not professionals on this site, nor are any of the members. Always consult with your physician or other doctor about any type of medications.

olanzapine

Postby Gmdaly27 » Thu Apr 25, 2019 2:56 am

Hi all I have a question about Olanzapine. Ive been on it now for about 4 months, only at night and only 10-20mg as required. But since I've started it my sleep duration seems to be improving however I seem to be having very vivid dreams, and even more strangely when I wake up I can sometimes put myself back to sleep into the same dream. This can happen for hours with multiple times of waking and sometimes even getting up.
These dreams started off being somewhat scary, a lot of violence. Now they still often involve me being hurt but they are much more like I just woke up from watching a movie, and I was in it.
My diagnosis is rapid cycle bipolar, anxiety and insomnia. I am currently on Sodium Valproate and anti depressents to manage the mania and depression. And I have been prescribed 4 different types of anti psychotic medication over the past 12 months to manage the insomnia. However I still feel I haven't found one suitable.
If anyone is also on olanzapine and experiencing similar side effects I would love to hear from you. Thank you
Gmdaly27
Consumer 0
Consumer 0
 
Posts: 1
Joined: Thu Apr 25, 2019 2:22 am
Local time: Sun May 16, 2021 6:54 pm
Blog: View Blog (0)


ADVERTISEMENT

Re: olanzapine

Postby ago » Sun Jun 09, 2019 12:57 am

Hi Gmdaly27,

I'm new to the forum so I hope this message is OK. I've been on olanzipine for a while. Vivid dreams are a common side effect. Unless they are disturbing to you or interfering with sleep, it's a normal reaction.

I do 2 things to help me fall asleep (sleep onset) and sleep well.

One is taking a LOW dose of OTC melatonin, 1 mg capsule. 1-2 mg is low but sometimes hard to find because the higher doses are more popular with the general public. We sensitives don't need a sledgehammer effect to fall asleep, *mod edit*

I avoid any complicated OTC sleep products because they may have ingredients that mess with brain chemistry. Such as 5htp, tyrosine, strange herbs, and yes, even st john wort. If doctor says OK, worth a try. But my experience over many decades with bipolar is these esoteric formulations can trigger manic or depressive episodes. Just my cautious word to you!

The second thing I do is "sleep hygiene." Have you heard of that? Basically you condition yourself to sleep better in your own environment. You can look it up (maybe here?), but it involves these sort of practices:

Go to bed same time nightly and try to arise at same time am.
Have a set routine at bedtime, same nightly activities. This primes you for sleeping.

Obviously, no TV. Try soft music, light reading, bath, etc.

Dark as possible, no nightlight, use flashlight if getting up.

Hope I've touched on some ideas for you. Good luck!

...ago...
Last edited by quietgirl2538 on Sun Jun 09, 2019 12:26 pm, edited 1 time in total.
Reason: Do not give advice on medication, OTC or otherwise, on dosages. Only a person's physician can do this.
User avatar
ago
Consumer 0
Consumer 0
 
Posts: 3
Joined: Sat Jun 08, 2019 11:51 pm
Local time: Sun May 16, 2021 1:54 am
Blog: View Blog (0)

Re: olanzapine

Postby Number23 » Sat Jul 20, 2019 9:12 am

Gmdaly27 wrote:I have been prescribed 4 different types of anti psychotic medication over the past 12 months to manage the insomnia. However I still feel I haven't found one suitable.


What I've been taking for insomnia is Seroquel/quetiapine. My psychiatrist and I don't know about a better alternative for long-term treatment. It made me gain 25 pounds though, a good portion of which is abdominal fat, which is not good for the heart.
Toto, I've a feeling we're not in Kansas anymore
User avatar
Number23
Consumer 2
Consumer 2
 
Posts: 56
Joined: Thu Jul 04, 2019 10:01 pm
Local time: Sun May 16, 2021 8:54 am
Blog: View Blog (0)

Re: olanzapine

Postby savavdpeas » Sun May 02, 2021 8:03 pm

I have been on Olanzapine continuously for almost four years. I had extremely bad dysphagia (trouble swallowing), but lately it has seemed to begin to improve. I do have dreams, and they are pretty vivid while I am having them, but usually I cannot remember them as well as when I was having them. I do not get violent dreams, at least not that I can recall. I was on Olanzapine 30 mg per day for about three and a half years. But then back in February of this year, I reduced my Olanzapine to 25 mg per day, with my psychiatrist's approval. Since then I have been adjusting to the new dose. But lately I think I have finally reached a milestone in my adjustment period, because for a while my psychotic symptoms got a little worse. But now that I have acclimated more to my lower dose, things have been going better for me lately. I just feel better in general. I cannot tell if this is because of my medication reduction or if it was going to happen if I had stayed on the same dose. Time will tell.
Diagnosed: Schizophrenia, Social Phobia
Medications: Olanzapine 25mg, Escitalopram 20mg
savavdpeas
Consumer 1
Consumer 1
 
Posts: 33
Joined: Wed Jul 26, 2017 3:47 am
Local time: Sun May 16, 2021 3:54 am
Blog: View Blog (0)


Return to Anti-Psychotics




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 1 guest